Hail, Union
- When
- May 28, 2:40 PM MST to 2:45 PM MST
- Where
- Union County, 10.29 mi NNW of Sedan
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -103.220
Hail stripped fruit off of trees on the property.
A deep plume of Gulf of Mexico moisture surged northwest during the early morning while a weak upper level trough drifted east over central New Mexico. A sharp dryline over far eastern New Mexico set the stage for strong to severe thunderstorms by mid to late afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A deep plume of Gulf of Mexico moisture surged northwest during the early morning while a weak upper level trough drifted east over central New Mexico. A sharp dryline over far eastern New Mexico set the stage for strong to severe thunderstorms by mid to late afternoon. These storms produced large hail across portions of the area, including Union, Curry and Roosevelt counties. The largest stones fell around Sedan and Portales where golf ball to hen egg size hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 28, 2:12 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT THU MAY 28 2015 .SYNOPSIS... A WARMING AND DRYING TREND WILL CONTINUE INTO FRIDAY WITH TEMPERATURES GENERALLY NEAR NORMAL FOR LATE MAY...EXCEPT FOR ACROSS THE NORTHEAST FRIDAY WHEN A BACKDOOR COLD FRONT WILL MOVE IN. A DRYLINE ACROSS THE EASTERN PLAINS WILL TRIGGER THUNDERSTORMS LATE TODAY INTO THE EVENING HOURS...WITH A THE BACKDOOR COLD FRONT TRIGGERING MORE STORMS LATE FRIDAY. A FEW STORMS MAY BECOME SEVERE LATE TODAY AND THEN AGAIN LATE FRIDAY. THE BACKDOOR FRONT WILL SURGE WEST FRIDAY NIGHT INTO SATURDAY RESULTING IN GUSTY EAST CANYON WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEYS. IN ADDITION...MOISTURE MOVING IN BEHIND THE FRONT WILL SERVE AS FUEL FOR A LATE DAY ROUND OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT ACROSS MUCH OF THE AREA. THE WARMING TREND WILL RESUME SUNDAY WITH CHANCES FOR THUNDERSTORMS CONTINUING...BUT TRENDING DOWN THROUGH THE MIDDLE OF NEXT WEEK AS DRIER AIR OVERTAKES THE REGION. && .DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHEAST THROUGH 8PM...BUT THE 20Z LAPS ANALYSIS SHOWS THE BETTER SURFACE BASED INSTABILITY SHIFTING EAST INTO THE TX/OK PANHANDLES. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST NEW MEXICO THROUGH 7 PM...AND THIS APPEARS TO BE A MORE SIGNIFICANT THREAT AREA GIVEN STRONGER DRYLINE CONVERGENCE ACROSS EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES...AND GREATER SURFACE BASED INSTABILITY WITH THE 20Z LAPS SHOWING SBCAPE VALUES RANGING FROM 2500-4500 J/KG...LIFTED INDICES OF -6 TO -10C AND 30-40KTS OF 0-6KM BULK SHEAR. THE DRYLINE IS NOT FORECAST TO MOVE MUCH FURTHER EAST OVERNIGHT...BUT THE 12/18Z NAM12 AND LATEST HRRR SHOW CONVECTION MOVING OFF INTO TEXAS AROUND 00Z. OUR THINKING IS THAT CONVECTION MAY LAST TO NEAR 03Z ACROSS PORTIONS OF THE EASTERN PLAINS BEFORE MOVING OFF OR DIMINISHING WITH A LOSS OF DAYTIME HEATING. MID AND UPPER LEVEL FLOW TURNS A BIT MORE NORTHWESTERLY FRIDAY AS A SHORTWAVE TROUGH EJECTS OUT INTO THE CENTRAL U.S. PLAINS FROM THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE BUILDS TO THE WEST. THIS TRANSITION WILL ALLOW A BACKDOOR COLD FRONT TO SLIDE SOUTH INTO THE NORTHEAST FRIDAY AS A DRYLINE SHARPENS UP ONCE AGAIN ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. SIGNIFICANT LOW LAYER CONVERGENCE AND DAYTIME HEATING WILL RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...WITH THE POTENTIAL FOR A FEW SEVERE STORMS ONCE AGAIN ACROSS THE EAST CENTRAL PLAINS WHERE AN AIRMASS TRIPLE POINT MAY RESIDE FOR A FEW HOURS. THE BACKDOOR FRONT WILL SURGE SOUTHWEST OVERNIGHT INTO SATURDAY...RESULTING IN GUSTY EAST CANYON/GAP WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEY APPROACHING WIND ADVISORY CRITERIA. LOW LAYER MOISTURE WILL TRANSPORT WEST BEHIND THE FRONT AS WELL AND WILL ACT AS FUEL FOR LATE DAY THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT WITH RELATIVELY WEAK NW STEERING FLOW. THUNDER MAY BE HARDER TO COME-BY EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY DUE TO TO A MORE STABLE ATMOSPHERE WITH TEMPERATURES 10 OR MORE DEGREES BELOW NORMAL THERE. BY SUNDAY...A DOMINANT RIDGE OF HIGH PRESSURE WILL MOVE EAST OVER THE REGION WITH INCREASING PRESSURE HEIGHTS CAUSING THE WARMING TREND TO RESUME WITH HIGHS GENERALLY AT OR ABOVE NORMAL WEST AND SLIGHTLY BELOW NORMAL EAST. ANOTHER ROUND OF DAYTIME HEATING TRIGGERED STORMS ARE LIKELY SUNDAY...BUT THE TREND WILL BE DOWN EARLY NEXT WEEK AS A BROAD OPEN WEST COAST TROUGH MOVES IN AND DRYIER AIR OVERTAKES THE REGION. 11 && .FIRE WEATHER... NO WIDESPREAD OR LONG DURATION CRITICAL FIRE WEATHER ISSUES ARE FORESEEN THROUGH THE NEXT FEW DAYS. A LONG WAVE TROUGH HAS ITS AXIS SLOWLY APPROACHING NM WITH DEEP BOUNDARY LAYER MOISTURE STAYING ENTRENCHED OVER EASTERN PARTS OF THE STATE AS THE DRYLINE SHARPENS. EAST OF THE DRYLINE RH IS QUITE ELEVATED WITH STORM POTENTIAL LASTING THROUGH THE EVENING...AND SOME LOW CLOUDS AND FOG LIKELY REDEVELOPING INTO THE EARLY MORNING HOURS FRIDAY. THUS...EXCELLENT RH RECOVERY IS ANTICIPATED IN THE EASTERN ZONES TONIGHT INTO EARLY FRIDAY. WEST OF THE DRYLINE INTO CENTRAL TO WESTERN NM DEWPOINTS WILL BE MUCH LOWER IN THE TEENS...20S...AND LOW 30S...INHIBITING RH RECOVERY. A BACK DOOR COLD FRONT WILL SPILL INTO NORTHEAST NM EARLY FRIDAY...PROVIDING AN ADDITIONAL FOCUS FOR STORMS AS IT MERGES WITH THE DRYLINE. BY LATE FRIDAY THIS FOCUS COULD SHIFT SOUTH OF I-40 WHILE HIGH TEMPERATURES RUN WITHIN A FEW DEGREES OF AVERAGE AREA WIDE. THE CENTRAL TO WEST CENTRAL ZONES WILL OBSERVE SOME SUB-15 PERCENT RH VALUES BY LATE FRIDAY AFTERNOON. SOME BRIEFLY GUSTY WINDS WILL ACCOMPANY THE FRONTAL INTRUSION DURING THE DAY IN THE NORTHEAST...AND BY FRIDAY NIGHT THE FRONT WILL SPILL WEST OF THE CENTRAL MOUNTAIN CHAIN...INDUCING GUSTY CANYON WINDS WITH SOME SPEEDS PERIODICALLY REACHING 40-45 MPH IN FAVORED LOCALES. WITH THE FRONT HAVING ADVANCED WEST OF THE CENTRAL MOUNTAIN CHAIN...MOISTURE WILL ADVECT WESTWARD WITH RH GETTING A BOOST. THIS WILL LEAD TO A BROADER AREAL COVERAGE OF SHOWERS AND STORMS BY SATURDAY OVER THE CONTINENTAL DIVIDE...RIO GRANDE VALLEY...AND CENTRAL MOUNTAIN CHAIN. MOISTURE WILL BE ABLE TO RECYCLED INTO SUNDAY AND MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED OVER NM...AND CONSEQUENTLY ISOLATED TO SCATTERED SHOWERS AND STORMS WILL PERSIST. THE BELOW AVERAGE TEMPERATURES IN THE EAST SUNDAY WILL MODERATE CLOSE TO AVERAGE BY MONDAY. SOME SOUTHWESTERLY FLOW WILL THEN SLOWLY EEK INTO NM...POTENTIALLY SHUNTING THE DRYLINE EASTWARD. 52 && .AVIATION... 18Z TAF CYCLE MAIN AVIATION WEATHER CONCERNS WILL BE IN EASTERN NEW MEXICO TODAY AND TONIGHT. SOME ENHANCED MOISTURE OVER THE EAST CENTRAL PLAINS WILL FUEL SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY TURN STRONG TO SEVERE WITH GUSTY DOWNBURST WINDS AND HAIL. A FEW STRAY AND WEAK SHOWERS AND STORMS WILL STRUGGLE TO DEVELOP IN THE NORTH CENTRAL TO NORTHWESTERN PARTS OF NEW MEXICO...BUT THESE WILL PRODUCE MOSTLY GUSTY WINDS RATHER THAN PRECIPITATION. STORMS WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH EVENING. LOW LAYER MOISTURE WILL THEN POTENTIALLY LEAD TO REDEVELOPMENT OF LOW STRATUS CLOUDS IN THE EARLY MORNING FRIDAY. A COLD FRONT WILL THEN INVADE NORTHEASTERN NEW MEXICO ON FRIDAY...ACTING AS A FOCAL POINT FOR STORM DEVELOPMENT INTO FRIDAY AFTERNOON. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 80 49 84 / 0 0 5 5 DULCE........................... 38 75 37 78 / 5 0 5 20 CUBA............................ 43 78 42 78 / 5 10 5 30 GALLUP.......................... 39 79 41 81 / 0 10 5 10 EL MORRO........................ 38 78 42 77 / 0 5 5 30 GRANTS.......................... 41 79 44 78 / 5 10 5 30 QUEMADO......................... 42 79 44 78 / 0 0 5 5 GLENWOOD........................ 49 86 51 87 / 0 0 5 5 CHAMA........................... 36 70 36 74 / 10 20 10 30 LOS ALAMOS...................... 48 78 49 72 / 10 20 10 50 PECOS........................... 46 77 47 69 / 5 20 30 50 CERRO/QUESTA.................... 37 73 39 71 / 20 30 30 20 RED RIVER....................... 35 66 35 64 / 30 40 50 30 ANGEL FIRE...................... 33 69 36 65 / 20 30 40 50 TAOS............................ 38 75 41 72 / 10 20 10 20 MORA............................ 43 74 42 67 / 10 20 40 50 ESPANOLA........................ 45 80 47 75 / 5 10 10 30 SANTA FE........................ 48 78 48 73 / 5 10 20 40 SANTA FE AIRPORT................ 46 80 49 75 / 5 0 10 30 ALBUQUERQUE FOOTHILLS........... 55 82 57 79 / 0 0 10 30 ALBUQUERQUE HEIGHTS............. 57 83 59 80 / 0 0 5 20 ALBUQUERQUE VALLEY.............. 53 85 55 81 / 0 0 5 20 ALBUQUERQUE WEST MESA........... 55 83 56 79 / 0 0 5 20 LOS LUNAS....................... 53 85 55 82 / 0 0 5 20 RIO RANCHO...................... 54 82 55 79 / 0 0 5 20 SOCORRO......................... 54 87 57 84 / 0 0 5 10 SANDIA PARK/CEDAR CREST......... 51 79 50 73 / 0 5 20 40 TIJERAS......................... 50 80 49 74 / 0 5 20 40 MORIARTY/ESTANCIA............... 45 80 47 73 / 0 5 10 30 CLINES CORNERS.................. 48 78 46 70 / 0 0 30 40 GRAN QUIVIRA.................... 50 81 50 74 / 0 0 10 40 CARRIZOZO....................... 53 83 52 78 / 0 5 5 40 RUIDOSO......................... 51 78 48 69 / 0 5 20 50 CAPULIN......................... 47 71 45 69 / 40 50 50 30 RATON........................... 46 75 46 72 / 30 30 40 40 SPRINGER........................ 48 76 48 73 / 10 20 30 30 LAS VEGAS....................... 45 76 45 68 / 5 20 40 40 CLAYTON......................... 53 75 50 71 / 30 50 50 20 ROY............................. 49 75 47 69 / 10 30 30 30 CONCHAS......................... 54 84 54 73 / 0 30 30 30 SANTA ROSA...................... 53 85 53 73 / 0 10 30 30 TUCUMCARI....................... 58 84 55 75 / 20 30 40 20 CLOVIS.......................... 57 82 55 73 / 30 20 40 30 PORTALES........................ 58 83 57 74 / 30 20 60 30 FORT SUMNER..................... 56 85 56 73 / 10 20 30 30 ROSWELL......................... 58 90 59 79 / 10 10 40 40 PICACHO......................... 53 85 53 73 / 5 10 20 40 ELK............................. 52 84 52 72 / 0 10 20 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 620 AM MDT THU MAY 28 2015 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 620 AM MDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. STRONG WINDS/LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS LATE FRIDAY INTO FRIDAY NIGHT. STRONG WINDS/LARGE HAIL AND ISOLATED TORNADOES WOULD BE POSSIBLE DURING THIS PERIOD. A SLIGHT RISK OF SEVERE STORMS EXISTS BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAINS LATER SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS DUE TO SEVERE WEATHER. 50
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
114 PM MDT THU MAY 28 2015
NMZ527-282000-
RATON RIDGE/JOHNSON MESA-
114 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL
200 PM MDT...
AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUGARITE CANYON STATE PARK...OR 6 MILES
NORTHEAST OF RATON...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 455 AND 457.
&&
LAT...LON 3680 10404 3683 10430 3686 10431 3689 10437
3693 10436 3693 10437 3692 10438 3692 10445
3690 10445 3689 10448 3687 10448 3687 10449
3699 10446 3699 10402
TIME...MOT...LOC 1913Z 275DEG 14KT 3697 10437
33SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT THU MAY 28 2015
NMZ528-531-281945-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
116 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHEASTERN
COLFAX AND NORTHWESTERN HARDING COUNTIES UNTIL 145 PM MDT...
AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SPRINGER...MOVING EAST AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGER...MILLS AND ABBOTT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 402 AND 414.
OTHER LOCATIONS IN THE WARNING INCLUDE RIM CAMPGROUND.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3642 10416 3603 10420 3614 10467 3638 10464
3641 10427 3639 10425 3640 10420 3642 10419
TIME...MOT...LOC 1915Z 275DEG 14KT 3626 10456
33SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MDT THU MAY 28 2015 NMZ528-531-532-282045- FAR NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-HARDING COUNTY- 149 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA...NORTHEASTERN SAN MIGUEL AND NORTHWESTERN HARDING COUNTIES UNTIL 245 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF MILLS...OR 20 MILES EAST OF WAGON MOUND...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOSQUERO...ROY...MILLS...SOLANO AND CHICOSA LAKE STATE PARK. OTHER LOCATIONS IN THE WARNING INCLUDE MILLS CANYON CAMPGROUND AND RIM CAMPGROUND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN NEW MEXICO. LAT...LON 3609 10452 3623 10437 3594 10377 3558 10412 TIME...MOT...LOC 1949Z 311DEG 23KT 3611 10438 33
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT THU MAY 28 2015
NMZ530-282115-
UNION COUNTY-
222 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
315 PM MDT...
AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTHEAST OF DES MOINES...MOVING EAST AT
15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.
LAT...LON 3698 10300 3697 10302 3680 10365 3680 10366
3691 10372 3692 10371 3700 10350 3700 10300
TIME...MOT...LOC 2022Z 250DEG 11KT 3693 10348
33SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT THU MAY 28 2015 NMZ535-282145- CURRY COUNTY- 303 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL 345 PM MDT... AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RANCHVALE...OR 10 MILES WEST OF CLOVIS... MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLOVIS...RANCHVALE...CANNON AIR FORCE BASE...PLEASANT HILL AND PORTAIR. && LAT...LON 3431 10340 3447 10352 3477 10305 3446 10305 TIME...MOT...LOC 2103Z 237DEG 26KT 3444 10339 33
The Amarillo radar (KAMA), 179 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
13 hail. Local standard time, as filed.
Hail stripped fruit off of trees on the property.
Spotter reported dime to nickel size hail.
Cannon Air Force Base weather staff reported copious half inch diameter hail with some stones as large as quarters.
Pea to quarter size hail fell just east of state highway 467.
Hen egg size hail for 10 minutes 1 mile east of Sedan.
CoCoRaHS observer commented that quarter to half dollar size hail fell. Time of event estimated.
Quarter size hail 2 miles northeast of Portales.
Ping pong size hail fell at home near Eastern New Mexico University in Portales.
Ping pong ball size hail in Portales.
Golf ball size hail near Portales.
Golf ball size hail in Portales.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2015Every state in 2015This day in weather historyWarnings in New Mexico, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568380, 568368, 568287, 568321, 568314, 568469, 568289, 568288, 568313, 568322, 568316, 568315, 568317.